Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 83, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 30, 2015, 2:02 PM EDT for Decatur County, Indiana. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2015, 2:02 PM EDT (18:02 UTC)
- Expired
- Jun 30, 2015, 2:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Decatur County, IN
The radar
The Indianapolis radar (KIND), 87 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 2:15 PM EDT | HAIL 0.75 | 1 Ese Letts, IN | LOTS OF DIME SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
662
WUUS53 KIND 301802
SVRIND
INC031-301845-
/O.NEW.KIND.SV.W.0083.150630T1802Z-150630T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
202 PM EDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DECATUR COUNTY IN CENTRAL INDIANA...
* UNTIL 245 PM EDT
* AT 200 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
SOUTHWEST OF GREENSBURG...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LETTS...WESTPORT...MILLHOUSEN AND NEWPOINT.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 141 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3927 8529 3915 8555 3920 8568 3933 8564
3932 8530
TIME...MOT...LOC 1802Z 281DEG 16KT 3923 8562
HAIL...1.00IN
WIND...60MPH
$$
PUMA2 follow-up statements
733
WWUS53 KIND 301821
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
221 PM EDT TUE JUN 30 2015
INC031-301845-
/O.CON.KIND.SV.W.0083.000000T0000Z-150630T1845Z/
DECATUR IN-
221 PM EDT TUE JUN 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DECATUR COUNTY UNTIL 245 PM EDT...
AT 218 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
GREENSBURG...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. SPOTTERS REPORTED DIME SIZE HAIL WAS
PRODCUED BY THIS STORM NEAR LETTS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MILLHOUSEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3920 8566 3932 8549 3930 8538 3927 8529
3915 8555
TIME...MOT...LOC 1820Z 281DEG 16KT 3923 8549
HAIL...1.00IN
WIND...60MPH
$$
PUMA740
WWUS53 KIND 301844
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
244 PM EDT TUE JUN 30 2015
INC031-301854-
/O.EXP.KIND.SV.W.0083.000000T0000Z-150630T1845Z/
DECATUR IN-
244 PM EDT TUE JUN 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DECATUR COUNTY WILL
EXPIRE AT 245 PM EDT/145 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3920 8566 3932 8549 3930 8538 3927 8529
3915 8555
TIME...MOT...LOC 1844Z 281DEG 16KT 3919 8539
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:56 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 30, 1:56 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 156 PM EDT TUE JUN 30 2015 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 316 AM EDT TUE JUN 30 2015 CENTRAL INDIANA WILL REMAIN UNDER THE INFLUENCE OF AN UPPER TROUGH THROUGH MUCH OF THE NEXT WEEK. THIS WILL KEEP FREQUENT CHANCES FOR RAIN ACROSS THE AREA THROUGH THE PERIOD. TEMPERATURES WILL GRADUALLY RETURN TO NEAR AVERAGE BY THE EARLY NEXT WEEK. && .NEAR TERM.../TODAY/ ISSUED AT 316 AM EDT TUE JUN 30 2015 UPPER IMPULSE IS CURRENTLY TRIGGERING SOME CONVECTION ACROSS EASTERN ILLINOIS AND WESTERN INDIANA. THIS WILL MOVE ACROSS THE AREA DURING THE PRE-TODAY PERIOD...BUT SOME OF IT MAY LINGER IN THE EAST AT THE START OF THAT PERIOD. MEANWHILE...CHANCES FOR RAIN WILL INCREASE FROM THE WEST DURING THE MORNING AS A COLD FRONT APPROACHES. BEST CHANCES FOR RAIN WILL BE ACROSS THE EAST DURING THE AFTERNOON HOURS WHEN THAT AREA WILL HAVE THE BEST INSTABILITY. NOT CONVINCED THAT RAINFALL WILL BE WIDESPREAD ENOUGH FOR LIKELY POPS GIVEN THE EXPECTED FORCING. GIVEN ALL THE ABOVE WENT CHANCE POPS ALL AREAS TODAY. A BLEND OF RAW MODEL TEMPERATURES IS SIMILAR TO THE MAV MOS AND LOOKS GOOD GIVEN EXPECTED CONVECTION. && .SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/ ISSUED AT 316 AM EDT TUE JUN 30 2015 FOCUS CONTINUES TO BE ON CHANCES FOR RAIN DURING THE PERIOD. MOST MODELS ARE SIMILAR SO USED A BLEND. FRONT WILL SLIDE SOUTH THROUGH THE AREA TONIGHT. WENT CHANCE POPS WITH HIGHEST POPS EARLY IN THE PERIOD. WENT DRY ALL BUT FAR SOUTH AFTER 06Z WITH FRONT OFF TO THE SOUTH AND LESSENING INSTABILITY. A WAVE WILL MOVE ALONG THE FRONT TO OUR SOUTH ON WEDNESDAY AND WEDNESDAY NIGHT. 850 JET REMAINS FOCUSED OFF TO THE SOUTH OF THE AREA...BUT SOME ISENTROPIC LIFT AND LOW LEVEL CONVERGENCE WORKS INTO THE SOUTHERN FORECAST AREA. THUS TRENDED POPS BACK AND FOCUSED THEM ON THE SOUTHERN FORECAST AREA WEDNESDAY AND WEDNESDAY NIGHT. REMOVED POPS FAR NORTH WITH A DRY NORTH TO NORTHEAST FLOW DEVELOPING. ON THURSDAY THERE IS SOME UNCERTAINTY ON WHERE FRONT WILL END UP. MOST MODELS ARE PRETTY DRY FOR THE FORECAST AREA...BUT AM HESITANT TO REMOVE TOO MUCH OF THE POPS AND THEN FLIP-FLOP WITH LATER FORECASTS. FOR NOW LOWERED POPS ON THURSDAY AND WENT DRY FAR NORTH. WENT DRY MOST OF THE FORECAST AREA ON THURSDAY NIGHT WITH FRONT OFF TO THE SOUTH AND NEXT UPPER WAVE REMAINING TO THE NORTHWEST THROUGH MOST OF THE PERIOD. FOR TEMPERATURES THROUGH THE SHORT TERM GENERALLY STUCK WITH A MODEL BLEND. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ISSUED AT 147 PM EDT TUE JUN 30 2015 MODELS BEGIN TO SUGGEST A MODERATION OF THE HIGHLY AMPLIFIED UPPER FLOW TRANSITIONING TOWARD MORE OF A ZONAL FLOW ON TUESDAY. FRIDAY AND SATURDAY CONTINUE TO SHOW THE TROUGHY PATTERN IN PLACE ALOFT ACROSS THE OHIO VALLEY. THIS ALONG WITH EXPECTED EMBEDDED SHORTWAVES WITHIN THE FLOW SUGGEST CHANCES FOR SHOWERS AND STORMS EACH DAY. BY SATURDAY NIGHT AND SUNDAY THE UPPER PATTER BEGINS TO FLATTEN...BECOMING MORE ZONAL. HOWEVER THE GFS SHOWS A LINGERING...POORLY ORGANIZED UPPER LOW OVER THE OHIO VALLEY THROUGH THE PERIOD. WITH A WARM AND MOIST AIR MASS STILL IN PLACE...DAILY CHANCES FOR SHOWERS STILL CANNOT BE RULED OUT WITH THIS FEATURE PRESENT. AGAIN...WITH A LACK OF SOUTHERLY FLOW INTO THE OHIO VALLEY...WILL TREND TEMPS BELOW SEASONAL NORMALS. && .AVIATION /DISCUSSION FOR THE 301800Z TAFS/... ISSUED AT 1249 PM EDT TUE JUN 30 2015 MAINLY VFR CONDITIONS ARE EXPECTED THIS TAF PERIOD. TAIL FROM MCV CURRENTLY EXITING THE FORECAST AREA. FORECAST SOUNDINGS CONTINUE TO SUGGEST ATTAINABLE CONVECTIVE TEMPS THIS AFTERNOON WITH DECENT CAPE AVAILABLE...HOWEVER CONFIDENCE IS LOW FOR DEVELOPMENT AS SUBSIDENCE WITHING THE WAKE OF THE DEPARTING MCV APPEARS TO BE AN UNFAVORABLE AREA FOR DEVELOPMENT. THUS WILL JUST TREND TOWARD VCTS WITH BKN CLOUDS AT THE CCL LEVELS NEAR 4K FT THIS AFTERNOON TO ACCOUNT FOR POP UP SHOWERS. LIGHT WINDS AND PLENTY OF LOWER LEVEL MOISTURE MAY LEAD TO SOME MVFR FOG CONDITIONS AT LAF...BMG AND HUF. A RETURN TO VFR WILL BE EXPECTED AGAIN ON WEDNESDAY AFTER 14Z AS DAYTIME HEATING BURNS OFF ANY FOG AND DIURNAL CU ONCE AGAIN BEGINS TO DEVELOP. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....PUMA AVIATION...JP VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 30, 4:00 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 400 AM EDT TUE JUN 30 2015 INZ021-028>031-035>049-051>057-060>065-067>072-010800- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 400 AM EDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS POSSIBLE. SOME MAY BE SEVERE. FLOODING CONTINUES. HAZARDS: DAMAGING WINDS...LARGE HAIL...HEAVY RAIN...LIGHTNING. FLOODING ALONG SOME STREAMS AND RIVERS. TIMING: BEST CHANCES FOR SEVERE WILL BE THIS AFTERNOON AND EARLY EVENING. THUNDERSTORMS ARE POSSIBLE ANYTIME TODAY AND THEN MAINLY THIS EVENING. FLOODING ONGOING. DISCUSSION: A COLD FRONT WILL MOVE THROUGH THE AREA BRINGING MORE CHANCES FOR THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE...MAINLY ALONG AND SOUTH OF INTERSTATE 70. FLOODING WILL CONTINUE ACROSS THE AREA FROM RECENT EXCESSIVE RAINFALL. FOR INFORMATION ON RIVER FLOODING PLEASE SEE THE LATEST HYDROLOGIC STATEMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: RIVER FLOODING WILL CONTINUE ALONG MANY AREA RIVERS. THERE WILL BE CHANCES FOR THUNDERSTORMS ACROSS MOST OF CENTRAL INDIANA THROUGH MONDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: SIGNIFICANT RIVER FLOODING WILL CONTINUE ALONG MANY AREA RIVERS THROUGH THE WEEK. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS. A SLOW MOVING FRONT ALONG WITH A SERIES OF UPPER WAVES WILL KEEP CHANCES FOR THUNDERSTORMS IN THE FORECAST THROUGH THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 30, 12:36 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1236 PM EDT TUE JUN 30 2015
INZ064-065-072-301700-
BARTHOLOMEW-DECATUR-JENNINGS-
1236 PM EDT TUE JUN 30 2015
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN DECATUR...EASTERN
BARTHOLOMEW AND NORTHEASTERN JENNINGS COUNTIES UNTIL 100 PM EDT...
AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES SOUTH OF GREENSBURG...OR 16 MILES
NORTHWEST OF VERSAILLES...MOVING EAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NEBRASKA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3919 8544 3907 8544 3905 8544 3916 8584
3933 8577 3926 8534
TIME...MOT...LOC 1636Z 287DEG 38KT 3916 8546
PUMALocal storm report, Jun 30, 1:44 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
144 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL NORTH VERNON 39.01N 85.63W
06/30/2015 E0.25 INCH JENNINGS IN PUBLIC
RELAYED BY MEDIA
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:30 AM EDT | Special Weather Statement | IND | Parke, Vermillion | 45 min |
| Jun 30, 5:55 AM EDT | Special Weather Statement | IND | Carroll | 35 min |
| Jun 30, 6:10 AM EDT | Special Weather Statement | IND | Tippecanoe | 35 min |
| Jun 30, 12:36 PM EDT | Special Weather Statement | IND | Decatur | 24 min |
| Jun 30, 1:10 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 50 min |
| Jun 30, 4:11 PM EDT | Special Weather Statement | IND | Jackson | 49 min |
| Jun 30, 4:24 PM EDT | Special Weather Statement | IND | Jennings | 36 min |
| Jun 30, 4:49 PM EDT | Special Weather Statement | IND | Morgan, Putnam | 41 min |
| Jun 30, 4:55 PM EDT | Severe Thunderstorm Warning | IND | Jackson | 35 min |
| Jun 30, 6:06 PM EDT | Areal Flood Advisory | IND | Decatur, Jennings | 3 hr |
| Jun 30, 6:12 PM EDT | Special Weather Statement | IND | Jennings | 18 min |
| Jun 30, 6:40 PM EDT | Special Weather Statement | IND | Shelby | 50 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.